Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 95, NWS Las Vegas, NV

September 26, 2025Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Sep 26, 2025, 1:02 PM MST for Mohave County, Arizona. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 26, 2025, 1:02 PM MST (20:02 UTC)
Expired
Sep 26, 2025, 4:15 PM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 67 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 26, 1:45 PM MSTFLASH FLOOD5 Ssw Golden Valley, AZShinarump Drive is closed due to significant water and debris over the road from Teddy Roosevelt Road to Colorado Road in Golden Valley.
Sep 26, 2:00 PM MSTFLASH FLOOD10 Ene Oatman, AZOatman Highway is closed due to significant water and debris over the road from Indian Wells Trail to Silver Creek Drive in Golden Valley.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-289 J/kg
Mixed-layer LCL
2216 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

256 
WGUS55 KVEF 262002
FFWVEF
AZC015-262315-
/O.NEW.KVEF.FF.W.0095.250926T2002Z-250926T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
102 PM PDT Fri Sep 26 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  West Central Mohave County in northwestern Arizona...

* Until 415 PM MST.

* At 102 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.25 and 0.5 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Bullhead City, Kingman, Laughlin, Katherine Landing and Golden 
  Valley.

This includes Interstate 40 in Arizona between mile markers 31 and 
46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3530 11460 3532 11460 3539 11462 3544 11445
      3541 11421 3527 11409 3496 11405 3493 11423
      3518 11443 3518 11457

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JCS
2 follow-up statements
485 
WGUS75 KVEF 262124
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
224 PM PDT Fri Sep 26 2025

AZC015-262315-
/O.CON.KVEF.FF.W.0095.000000T0000Z-250926T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
224 PM MST Fri Sep 26 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST THIS 
AFTERNOON FOR WEST CENTRAL MOHAVE COUNTY...

At 224 PM MST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 0.25 and 0.5 inches of rain 
have fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Bullhead City, Kingman, Laughlin, Katherine Landing and Golden 
  Valley.

This includes Interstate 40 in Arizona between mile markers 31 and 
46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3530 11460 3532 11460 3539 11462 3544 11445
      3541 11421 3527 11409 3496 11405 3493 11423
      3518 11443 3518 11457

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JCS
557 
WGUS75 KVEF 262306
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
406 PM PDT Fri Sep 26 2025

AZC015-262316-
/O.EXP.KVEF.FF.W.0095.000000T0000Z-250926T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
406 PM MST Fri Sep 26 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 415 PM MST THIS AFTERNOON FOR 
WEST CENTRAL MOHAVE COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3530 11460 3532 11460 3539 11462 3544 11445
      3541 11421 3527 11409 3496 11405 3493 11423
      3518 11443 3518 11457

$$

JCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 12:38 PM MST, 24 minutes earlier. Its key messages:

  • * Chances of showers and thunderstorms are in this weekend's forecast for southern Nevada, southeastern California, and northwestern Arizona. * Moisture gradually scours out of the region through the work week, with a fall-like pattern bringing below-normal temperatures and breezy afternoons.
Area forecast discussion, Sep 26, 12:38 PM MST, 24 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1238 PM PDT Fri Sep 26 2025

.KEY MESSAGES...

* Chances of showers and thunderstorms are in this weekend's
  forecast for southern Nevada, southeastern California, and
  northwestern Arizona.

* Moisture gradually scours out of the region through the work week,
  with a fall-like pattern bringing below-normal temperatures and
  breezy afternoons.

&&

.DISCUSSION...Through Thursday

A cutoff upper level low, currently centered north of Twentynine
Palms, will be the main driver of weather this weekend. Plentiful
moisture along with forcing from the low has already set off
thunderstorm activity early this morning over northwestern Arizona.
One storm produced a gust of 67 mph at 6 AM PDT in Nye County. This
activity should ramp up this afternoon with the introduction of
surface heating, particularly in regions along and south of
Interstate 15. However, this early morning activity may hinder
development later today due to leftover cloud cover and exhausted
atmospheric instability. CAMs have also backed off, pushing the more
active period into the early afternoon rather than late morning.
Heavy rainfall, gusty outflow winds, and small hail are all
possibilities with the strongest storms. The position of the low
becomes favorable for moisture advection on Saturday, sending PWATs
into the 0.75 to 1.50 inch range. The result will be more widespread
POPs and an increased concern for heavy rainfall and flash flooding.
The primary areas to watch for flash flooding are southern San
Bernardino and southern Mohave counties.

The upper level low will track east through Arizona on Sunday,
leading to a reduction in moisture and precipitation potential. The
greatest chances appear to be in northwestern Arizona and far
eastern Nevada, where forcing from the weakening low and lingering
moisture may kick off storms in the afternoon. Dry southwesterly
flow will take its place through the workweek as an upper level
trough moves into the Pacific Northwest. There is some uncertainty
in whether remnant moisture from Hurricane Narda will make it into
the flow, but if it does, POPs linger into Monday and Tuesday.
Outside of precipitation, lower heights aloft allow for below
average temperatures through most of the week.

&&

.AVIATION...For Harry Reid...For the 18Z Forecast
Package...Thunderstorms are the main concern again this forecast
period. Storm activity should increase later today in Arizona and
southern Nevada, then track northwest. This includes the Mormon
Mesa and Peach Springs corridors. Although the most favorable time
for storms reaching the terminal is 20Z to 00Z this afternoon,
cloud cover from earlier storms may inhibit development later in
the day. The primary threats with any storms that develop will be
rain, lower CIGS, lightning, and variable gusty outflow winds.
Outside of any convective influence, winds will remain relatively
light, 10 knots or less, and will follow typical diurnal
directional trends.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...Thunderstorms will be
the main concern again this forecast period. The best chances for
storms will be south and east of the Interstate 15 corridor.
Activity is ongoing in northwestern Arizona and southern Nevada and
should move northwest through the rest of the morning and afternoon.
However, clouds left over from earlier convection may inhibit
additional storm development later today. Some storms should also
reach southeastern California during the afternoon and evening. The
main concerns with storms will be erratic gusty winds, heavy rain,
and low ceilings with terrain obscuration. Away from storms, winds
follow diurnal trends with speeds of less than 12 knots.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION/AVIATION...Meltzer

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 5:42 AM MSTSevere Thunderstorm WarningVEFMohave48 min
Sep 26, 11:57 AM MSTSevere Thunderstorm WarningVEFMohave48 min
Sep 26, 2:16 PM MSTFlash Flood Warning Considerable damage threatVEFMohave119 min
Sep 26, 2:21 PM MSTSevere Thunderstorm WarningVEFMohave39 min
Sep 26, 3:30 PM MSTSevere Thunderstorm WarningVEFMohave45 min

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.